All Title Author
Keywords Abstract


Clinical and laboratory parameters in dapsone acute intoxication

DOI: 10.1590/S0034-89102000000400013

Keywords: dapsone [poisoning], methemoglobinemia [blood], cyanosis, intoxication, acute.

Full-Text   Cite this paper   Add to My Lib

Abstract:

objective: to determine the severity of dapsone (dds) acute intoxication ? an uncommon medical event ? using clinical and laboratory parameters. methods: two hundred and seventy four patients with acute dds intoxication, aged 1 month to 50 years old, were studied and classified into four age groups. clinical evaluation was assessed through a protocol and correlated with laboratory parameters. spectrophotometric methods were used to analyze methemoglobinemia (mhbp) and dapsonemia (ddsp). results: the most prevalent clinical sign of intoxication was cyanosis, seen in 65.7% of the patients and in 100% of children less than 5 years of age. according to laboratory criteria, mhbp-related severe clinical intoxication was seen in 56.2% and ddsp-related occurred in 58% of the patients. regarding ddsp, intoxication was considered severe when 20 tablets (100 mg each) were ingested, a median of 29 mg/ml. regarding mhbp, intoxication was severe when 7.5 tablets were ingested, a median of 38% of the total hb. the correlation between mhbp and ddsp was statistically significant (n=144, r=0.32, p<0.05). negative correlation was observed between mhbp and the time elapsed since dds intake (n=124, r=-0.34, p<0.001). there was also a negative correlation between ddsp and the time elapsed since dds intake (n=63, r=-0.35, p<0.0001). conclusions: longitudinal analysis showed a significant association between methemoglobinemia and the time elapsed after the intake (t), according to the equation: dapsonemia = 12.9256 - 0.0682t + 0.234 methemoglobinemia

Full-Text

comments powered by Disqus

Contact Us

service@oalib.com

QQ:3279437679

微信:OALib Journal